MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1193045
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Obstruction/Occlusion (2422)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the subject patient was diagnosed with abdominal pain post implant of a phasix mesh as an onlay.The clinician has assessed the patient¿s postoperative abdominal pain as possibly related to the study device and to the procedure.However, based on the information provided, the extent to which the phasix mesh implant used to treat the patient may have caused or contributed to the reported patient's postoperative pain is unknown.Hence, no conclusions can be made.A review of manufacturing records was conducted and shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Pain is listed as a possible complication in the adverse reactions section of the instructions-for-use, provided with the device.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(6): the subject patient was admitted to the hospital on (b)(6) 2025 and underwent an open laparoscopic primary laparotomy colostomy takedown and sigmoidoscopy during which a phasix flat mesh onlay was placed and secured in place with absorbable multifilament sutures with 2-0 pds.The surgery was done with trimming the phasix mesh and the midline fascia was completely closed with ethicon slow absorbable monofilament 1 pds sutures.Patient was discharged from hospital on (b)(6) 2025.On (b)(6) 2026, the subject patient developed abdominal pain.No further action was taken.The reported adverse event (abdominal pain) has been assessed per clinicians as possibly related to the study device and to the procedure.It has been assessed as mild in severity; the reported adverse event has been assessed as recovering/resolving.The reported aes does not meet the definition of a sae (serious adverse event) and the definition of usade (unanticipated serious adverse device event).
 
Additional Manufacturer Narrative
As reported, the subject patient was diagnosed with abdominal pain post implant of a phasix mesh as an onlay.The clinician has assessed the patient¿s postoperative abdominal pain as possibly related to the study device and to the procedure.However, based on the information provided, the extent to which the phasix mesh implant used to treat the patient may have caused or contributed to the reported patient's postoperative pain is unknown.Hence, no conclusions can be made.A review of manufacturing records was conducted and shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Pain is listed as a possible complication in the adverse reactions section of the instructions-for-use, provided with the device.Addendum: this is an addendum to the initial mdr submitted to document the additional information provided.As reported, the subject patient developed small bowel obstruction post implant of a phasix mesh as an onlay.The clinician has assessed the patient's postoperative bowel obstruction as possibly related to the study device and to the procedure.However, based on the information provided, the extent to which the phasix mesh implant used to treat the patient may have caused or contributed to the reported patient's postoperative course is unknown.Hence, no conclusions can be made.Updated fields: b4, b5, b7, g3, g6, h1, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient was admitted to the hospital on (b)(6) 2025 and underwent an open laparoscopic primary laparotomy colostomy takedown and sigmoidoscopy during which a phasix flat mesh onlay was placed and secured in place with absorbable multifilament sutures with 2-0 pds.The surgery was done with trimming the phasix mesh and the midline fascia was completely closed with ethicon slow absorbable monofilament 1 pds sutures.Patient was discharged from hospital on (b)(6) 2025.On (b)(6) 2026, the subject patient developed abdominal pain.No further action was taken.The reported adverse event (abdominal pain) has been assessed per clinicians as possibly related to the study device and to the procedure.It has been assessed as mild in severity; the reported adverse event has been assessed as recovering/resolving.The reported aes does not meet the definition of a sae (serious adverse event) and the definition of usade (unanticipated serious adverse device event).Addendum per additional information provided: on (b)(6) 2026, the subject patient developed small bowel obstruction.No further action was taken.The reported adverse event (small bowel obstruction) has been assessed per clinicians as possibly related to the study device and to the procedure.It has been assessed as severe in severity; the reported adverse event has been assessed as not recovered/not resolved.The reported aes meets the definition of a sae (serious adverse event) and does not meet the definition of usade (unanticipated serious adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24209953
Report Number1213643-2026-00065
Device Sequence Number14826475
Product Code OOD
UDI-Device Identifier00801741107672
UDI-Public(01)00801741107672(11)250127(17)261028(10)HUKN1462
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1193045
Device Lot NumberHUKN1462
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight76 KG